Alert archive / North Dakota / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Bismarck, ND

April 28, 200717 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Apr 28, 2007, 9:57 AM MDT for 17 counties in North Dakota. It took effect at Apr 28, 2007, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2007, 9:57 AM MDT (15:57 UTC)
In effect from
Apr 28, 2007, 11:00 AM MDT
Expired
Apr 28, 2007, 8:00 PM MDT
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Billings County, ND, Bottineau County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, McHenry County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Stark County, ND, Ward County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 4.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2069 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 281557
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1057 AM CDT SAT APR 28 2007

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING
NORTHWEST AND NORTH CENTRAL...
...FIRE WEATHER WATCH REMAINS IN EFFECT FOR SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA...

.AFTERNOON TEMPERATURES IN THE LOW TO MID 80S WITH RELATIVE
HUMIDITIES OF 15 TO 20 PERCENT ARE EXPECTED THIS AFTERNOON OVER
ALL OF WESTERN AND CENTRAL NORTH DAKOTA. IN NORTHWEST AND NORTH
CENTRAL NORTH DAKOTA...WINDS THIS AFTERNOON WILL INCREASE TO 20 TO
30 MPH WITH GUSTS TO AROUND 35 MPH. WINDS IN SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA WILL NOT BE AS STRONG. 

THE FIRE WEATHER WATCH IN THE NORTHWEST AND NORTH CENTRAL HAS BEEN
UPGRADED TO A RED FLAG WARNING DUE TO THE STRONGER WINDS. THE FIRE
WEATHER WATCH REMAINS IN EFFECT FOR THE SOUTHWEST AND SOUTH
CENTRAL. AN ELEVATED WILDFIRE POTENTIAL WILL EXIST ACROSS WESTERN
AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING...WITH
EXPLOSIVE FIRE GROWTH POTENTIAL IN THE NORTHWEST AND NORTH
CENTRAL. 

NDZ001>003-009>011-017-290000-
/O.UPG.KBIS.FW.A.0001.070428T1700Z-070429T0200Z/
/O.NEW.KBIS.FW.W.0001.070428T1700Z-070429T0200Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-
1057 AM CDT SAT APR 28 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AFTERNOON TEMPERATURES IN THE LOW TO MID 80S WITH RELATIVE
HUMIDITIES OF 15 TO 20 PERCENT ARE EXPECTED THIS AFTERNOON. IN
ADDITION...WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL
DEVELOP.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ004-005-012-013-290000-
/O.NEW.KBIS.FW.W.0001.070428T1700Z-070429T0200Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
1057 AM CDT SAT APR 28 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

AFTERNOON TEMPERATURES AROUND 80 WITH RELATIVE HUMIDITIES OF 15
TO 20 PERCENT ARE EXPECTED THIS AFTERNOON. IN ADDITION...WEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL DEVELOP.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ018>021-031>035-040>046-290000-
/O.CON.KBIS.FW.A.0001.070428T1700Z-070429T0200Z/
DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
1057 AM CDT SAT APR 28 2007 /957 AM MDT SAT APR 28 2007/

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

AFTERNOON TEMPERATURES IN THE LOW TO MID 80S WITH RELATIVE
HUMIDITIES OF 15 TO 20 PERCENT ARE EXPECTED THIS AFTERNOON. IN
ADDITION...WESTERLY WINDS OF 15 TO 25 MPH WILL DEVELOP...
CONTRIBUTING TO AN ELEVATED WILDFIRE POTENTIAL ACROSS SOUTHWEST
AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
TWH
3 follow-up statements
000 
WWUS83 KBIS 281834
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
134 PM CDT SAT APR 28 2007

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR WEST CENTRAL...NORTHWEST...AND NORTH CENTRAL NORTH
DAKOTA... 
...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SOUTHWEST
AND SOUTH CENTRAL NORTH DAKOTA...

.AFTERNOON TEMPERATURES IN THE LOW TO MID 80S WITH RELATIVE
HUMIDITIES OF 15 TO 20 PERCENT ARE EXPECTED THIS AFTERNOON OVER
ALL OF WESTERN AND CENTRAL NORTH DAKOTA. IN WEST CENTRAL...
NORTHWEST...AND NORTH CENTRAL NORTH DAKOTA...THERE WILL BE WEST
WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 35 MPH. WINDS IN
SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA WILL NOT BE AS STRONG.

THE FIRE WEATHER WATCH IN THE WEST CENTRAL NORTH DAKOTA HAS BEEN
UPGRADED TO A RED FLAG WARNING DUE TO THE STRONGER WINDS. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA. AN ELEVATED WILDFIRE POTENTIAL WILL EXIST ACROSS
WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY
EVENING...WITH EXPLOSIVE FIRE GROWTH POTENTIAL IN THE WEST
CENTRAL...NORTHWEST...AND NORTH CENTRAL.

NDZ018-019-021-031>033-290200-
/O.UPG.KBIS.FW.A.0001.000000T0000Z-070429T0200Z/
/O.EXA.KBIS.FW.W.0001.000000T0000Z-070429T0200Z/
DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
134 PM CDT SAT APR 28 2007 /1234 PM MDT SAT APR 28 2007/

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AFTERNOON TEMPERATURES WILL BE IN THE LOWER 80S WITH RELATIVE
HUMIDITIES 15 TO 20 PERCENT. IN ADDITION...WINDS WILL BE WEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. THE COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

NDZ001>005-009>013-017-290200-
/O.CON.KBIS.FW.W.0001.000000T0000Z-070429T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-
134 PM CDT SAT APR 28 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

AFTERNOON TEMPERATURES WILL BE IN THE LOW TO MID 80S WITH
RELATIVE HUMIDITIES 15 TO 20 PERCENT. IN ADDITION...WINDS WILL BE
WEST 20 TO 30 MPH WITH GUSTS TO 35 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. THE COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

NDZ020-034-035-040>046-290200-
/O.CON.KBIS.FW.A.0001.000000T0000Z-070429T0200Z/
OLIVER-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-
134 PM CDT SAT APR 28 2007 /1234 PM MDT SAT APR 28 2007/

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS83 KBIS 282100
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
400 PM CDT SAT APR 28 2007

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR THE WEST CENTRAL...NORTHWEST...AND NORTH CENTRAL...
...A FIRE WEATHER WATCH REMAINS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR THE SOUTHWEST AND SOUTH CENTRAL...

.AFTERNOON HIGH TEMPERATURES IN THE LOW TO MID 80S WITH RELATIVE
HUMIDITIES OF 15 TO 20 PERCENT ARE OCCURRING THIS AFTERNOON OVER
ALL OF WESTERN AND CENTRAL NORTH DAKOTA. IN WEST CENTRAL...
NORTHWEST...AND NORTH CENTRAL NORTH DAKOTA...WEST WINDS 20 TO 30
MPH WITH GUSTS TO AROUND 35 MPH ARE PRODUCING HAZARDOUS FIRE
WEATHER CONDITIONS. WINDS IN SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA ARE NOT EXPECTED TO BE AS STRONG. A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR THESE AREAS...AND COULD STILL BE UPGRADED IF
WINDS WOULD HAPPEN TO INCREASE MORE THAN EXPECTED LATE THIS
AFTERNOON.

FIRE CREWS SHOULD BE ALERTED OF THE ELEVATED WILDFIRE POTENTIAL
OVER WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY
EVENING...WITH EXPLOSIVE FIRE GROWTH POTENTIAL IN THE WEST
CENTRAL...NORTHWEST...AND NORTH CENTRAL.

NDZ001>005-009>013-017>019-021-031>033-290200-
/O.CON.KBIS.FW.W.0001.000000T0000Z-070429T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
STARK-
400 PM CDT SAT APR 28 2007 /300 PM MDT SAT APR 28 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

AFTERNOON TEMPERATURES WILL BE IN THE LOWER 80S WITH RELATIVE
HUMIDITIES 15 TO 20 PERCENT. IN ADDITION...WINDS WILL BE WEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. THE COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

NDZ020-034-035-040>046-290200-
/O.CON.KBIS.FW.A.0001.000000T0000Z-070429T0200Z/
OLIVER-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-
400 PM CDT SAT APR 28 2007 /300 PM MDT SAT APR 28 2007/

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

AFTERNOON TEMPERATURES WILL BE IN THE LOWER 80S WITH RELATIVE
HUMIDITIES 15 TO 20 PERCENT. IN ADDITION...WINDS WILL BE WEST
WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
TWH
000 
WWUS83 KBIS 290148
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
848 PM CDT SAT APR 28 2007

...FIRE WEATHER WARNINGS AND WATCHES EXPIRE AT 9 PM CDT...

.THE GUSTY WINDS HAVE ENDED AND THE RELATIVE HUMIDITIES WILL RISE
THIS EVENING. THE RED FLAG WARNING FOR NORTHWEST AND NORTH CENTRAL
NORTH DAKOTA WILL EXPIRE AT 9 PM CDT. THE FIRE WEATHER WATCH WILL
ALSO EXPIRE FOR THE SOUTH CENTRAL AND SOUTHWEST AT 9 PM CDT.

NDZ001>005-009>013-017>019-021-031>033-290300-
/O.EXP.KBIS.FW.W.0001.000000T0000Z-070429T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
STARK-
848 PM CDT SAT APR 28 2007 /748 PM MDT SAT APR 28 2007/

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING. 

THE GUSTY WINDS HAVE DIMINISHED AND THE RELATIVE HUMIDITIES WILL
RISE INTO THE LATER EVENING. EXTREME FIRE CONDITIONS WILL NO
LONGER BE A CONCERN THIS EVENING. 

$$

NDZ020-034-035-040>046-290300-
/O.EXP.KBIS.FW.A.0001.000000T0000Z-070429T0200Z/
OLIVER-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-
848 PM CDT SAT APR 28 2007 /748 PM MDT SAT APR 28 2007/

...FIRE WEATHER WATCH WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE FIRE WEATHER WATCH WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING. 

THE GUSTY WINDS HAVE DIMINISHED AND THE RELATIVE HUMIDITIES WILL
RISE INTO THE LATER EVENING. EXTREME FIRE CONDITIONS WILL NO
LONGER BE A CONCERN THIS EVENING. .

$$

ABELING

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 28, 2:38 AM MDT, 7 hours 19 minutes earlier.

Area forecast discussion, Apr 28, 2:38 AM MDT, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
338 AM CDT SAT APR 28 2007

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL CENTER AROUND
UNSEASONABLY WARM TEMPERATURES TODAY...ALONG WITH FIRE WEATHER
CONCERNS ACROSS PORTIONS OF THE WEST AND CENTRAL. THEN LOOKS TO BE A
DECENT CHANCE OF SHOWERS MAINLY ACROSS THE NORTH SUNDAY
NIGHT...OTHERWISE DRY BEFORE AND AFTER. UTILIZED A GENERAL MODEL
BLEND ONCE AGAIN AS NOT SEEING ANY MAJOR DISCREPANCIES WITH THE MAIN
FEATURES.

CURRENTLY...THE UPPER LEVEL RIDGE CONTINUES TO BUILD EAST INTO THE
PLAINS...ALONG WITH WAA INTO THE FORECAST AREA. MAINLY CLEAR THIS
MORNING WEST AND CENTRAL...WITH A FEW UPPER LEVEL CLOUDS ABOUT.

WARM TEMPERATURES IN STORE FOR TODAY AS +16 TO +20 850H TEMPS ADVECT
INTO WEST AND CENTRAL NORTH DAKOTA. DAYTIME HIGHS WILL EASILY REACH
INTO THE 80S...BUT A BIT BELOW RECORD HIGHS WHICH ARE IN THE LOWER
90S. AN EMBEDDED SHORT WAVE RIDING OVER THE RIDGE SLIDES ACROSS
CENTRAL CANADA...AND WILL PUSH A SURFACE LOW PRESSURE SYSTEM ALONG
THE INTERNATIONAL BORDER. NOT EXPECTING ANY PRECIPITATION WITH THIS
FEATURE THOUGH AS BEST SURFACE AND MID LEVEL DYNAMICS STAY WELL TO
OUR NORTH. WILL SEE BREEZY WESTERLY WINDS ACROSS THE FORECAST
AREA...WITH THE STRONGEST WINDS OVER THE NORTH CLOSER TO THE SURFACE
LOW AND TIGHTER PRESSURE GRADIENT. HAVE RE-INCREASED WINDS FOR THIS
AFTERNOON ACROSS THE ENTIRE FORECAST AREA CLOSER TO MODEL GUIDANCE.
THERE MAY BE FIRE WEATHER CONCERNS AS WELL TODAY. MINIMUM RELATIVE
HUMIDITIES ARE FORECAST TO BE IN THE MID TO UPPER TEENS AS WE MIX
OUT THIS AFTERNOON. MY CONCERN THOUGH IS OUR PERCENT GREEN VALUES
ARE A BIT TOO LOW THAN WHAT IS ACTUALLY OUT THERE...AS MY WFO
NEIGHBORS TO MY WEST AND SOUTH INDICATE THEY ARE GREENING UP. THUS
THINK A FIRE WEATHER WATCH WOULD SUFFICE FOR NOW AND GET THE WORD
OUT OF POSSIBLE WILDFIRE DANGERS.

THE SURFACE LOW MOVING ALONG THE BORDER DRAGS A COLD FRONT THROUGH
THE REGION TONIGHT. SOME ELEVATED WEAK INSTABILITY OVER EASTERN
MONTANA...BUT MODEL SOUNDING VERY DRY SO WOULD NOT EXPECT MUCH OUT
OF THIS BESIDES INCREASED CLOUDINESS. THE DAY CREW CAN
REEVALUATE.

COOLER HIGH PRESSURE THEN MOVES INTO THE REGION ON SUNDAY...BUT
QUICKLY ADVECTS EAST BY SUNDAY NIGHT AS ANOTHER EMBEDDED SHORT
WAVE...THIS TIME FURTHER SOUTH OVER SOUTHERN CANADA...FLATTENS THE
UPPER RIDGE AND PUSHES ANOTHER SURFACE LOW ACROSS THE NORTHERN
PLAINS. THIS SURFACE FEATURE IS ALSO FURTHER SOUTH...AND WILL BRING
A CHANCE OF RAIN SHOWERS ACROSS THE FORECAST AREA SUNDAY
NIGHT...WITH THE BEST CHANCE ACROSS THE NORTH. REMOVED THUNDER
CHANCES FOR ALL BUT THE SOUTHWEST AS WE WILL REMAIN WELL ON THE
STABLE SIDE ELSEWHERE AS LIFTED INDICES ARE WELL ABOVE ZERO.

COOLER/SEASONABLE TEMPERATURES ON MONDAY WITH GOOD CAA OVER THE
NORTHERN PLAINS. ALSO LOOKING TO BE ON THE BREEZY SIDE WITH NEAR
ADVISORY NORTHWEST WINDS DUE TO A TIGHT PRESSURE GRADIENT BEHIND THE
DEPARTING LOW AND INCOMING SURFACE HIGH PRESSURE.

.LONG TERM...TUESDAY THROUGH FRIDAY...
TEMPERATURES WILL SLOWLY BEGIN TO WARM AGAIN BY MIDWEEK AS ANOTHER
UPPER LEVEL RIDGE BUILDS BACK INTO THE CENTRAL PART OF THE COUNTRY.
TUESDAY AND WEDNESDAY SHOULD REMAIN DRY UNDER THE UPPER LEVEL RIDGE.
HOWEVER...BY WEDNESDAY A DEEPENING EASTERN PACIFIC TROF MOVES INTO
THE PACIFIC NORTHWEST. THIS SETS UP SOUTHWEST FLOW ALOFT OVER MUCH
OF THE CWA. WITH AN UNSTABLE AIRMASS SETTING UP...COULD SEE SEVERAL
WAVES OF SHOWERS AND THUNDERSTORMS LATER NEXT WEEK AS PULSES OF
ENERGY EJECT OUT OF THIS LONG WAVE TROUGH. SOME TIMING DIFFERENCES
ARISE LATE IN THE PERIOD AS GFS IS QUICKER IN MOVING THE TROUGH EAST
INTO THE NORTHERN PLAINS DURING THE DAY ON FRIDAY. HAVE GENERALLY
KEPT A CHANCE OF THUNDERSTORMS IN THE FORECAST FROM LATE WEDNESDAY
THROUGH FRIDAY.

&&

.AVIATION...
VFR CONDITIONS AREA WIDE TODAY. BREEZY WESTERLY WINDS OF 20 TO 30
MPH ACROSS THE NORTHERN FORECAST AREA EXPECTED THIS AFTERNOON AS
LOW PRESSURE MOVES ALONG THE INTERNATIONAL BORDER.

&&

.FIRE WEATHER...
AS NOTED IN THE SHORT TERM DISCUSSION...FIRE WEATHER CONCERNS WEST
AND CENTRAL THIS AFTERNOON WITH MINIMUM RH VALUES IN THE MID TO
UPPER TEENS AND BREEZY WESTERLY WINDS OF 15 TO 30 MPH. WILL GO
WITH A FIRE WX WATCH WEST AND CENTRAL...WITH THE POSSIBILITY OF
ALL OR PARTS OF THE WATCH BEING UPGRADED TO A RED FLAG WARNING
LATER THIS MORNING OR AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM NOON CDT /11 AM MDT/ TODAY THROUGH THIS
EVENING FOR NDZ001>003-009>011-017>021-031>035-040>046.

&&

NH/KB
Hazardous weather outlook, Apr 28, 3:11 AM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
411 AM CDT SAT APR 28 2007

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-291000-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
411 AM CDT SAT APR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>003-009>011-017>021-031>035-040>046-291000-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
411 AM CDT SAT APR 28 2007 /311 AM MDT SAT APR 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

UNSEASONABLY WARM TEMPERATURES INTO THE 80S WILL RESULT IN MINIMUM
RELATIVE HUMIDITIES THIS AFTERNOON TO FALL INTO THE UPPER TEENS
AND LOW 20S ACROSS WEST AND CENTRAL NORTH DAKOTA. IN
ADDITION...BREEZY WESTERLY WINDS OF 15 TO 30 MPH ARE EXPECTED AS A
LOW PRESSURE SYSTEM SLIDES ACROSS THE INTERNATIONAL BORDER. DUE TO
LOW PERCENT GREEN VALUES AT 10 TO 20 PERCENT...THESE EXPECTED
WEATHER CONDITIONS WILL ELEVATE THE WILDFIRE DANGER POTENTIAL. A
FIRE WEATHER WATCH HAS BEEN ISSUED...WITH THE POSSIBILITY OF A
RED FLAG WARNING BEING NEEDED FOR ALL OR PARTS OF THE WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:56 AM MDTFire Weather WatchBISAdams, Billings, Bowman, Burke, Burleigh, Divide and 17 more16 hr

Nearby

Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.